MAUDE Adverse Event Report: ST. JUDE MEDICAL ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; ELECTRODE RECORDING CATHETER

ST. JUDE MEDICAL ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; ELECTRODE RECORDING CATHETER
Model Number D-AVSE-D10-F20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer reference number: 9680001-2018-00100, 3008452825-2018-00220, 3005334138-2018-00187, 3005334138-2018-00188, 3008452825-2018-00221.Following a pulmonary vein isolation ablation procedure, a pericardial effusion occurred.As the devices were removed the patient became hypotensive.Pharmacological intervention was given but the patient¿s blood pressure remained low.An echocardiogram was performed, revealing a global effusion causing cardiac tamponade.A drain was inserted however the pericardium kept refilling so open-heart surgery was performed.A perforation was located at the base of the left atrial appendage which required a suture to close.The patient stabilized and is recovering from the surgery.There were no performance issues with any abbott devices.

Brand Name
ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿
Common Device Name
ELECTRODE RECORDING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7658106
Report Number3005334138-2018-00189
Device Sequence Number13493600
Product Code DRF
UDI-Device Identifier05415067024817
UDI-Public05415067024817
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberD-AVSE-D10-F20
Device Lot Number6327575
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR CATHETER; AGILIS INTRODUCER; SWARTZ INTRODUCER X2; TACTICATH CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR